Probability Theory
A new approach to Kolmogorov equations in infinite dimensions and applications to stochastic generalized Burgers equations
Comptes Rendus. Mathématique, Volume 338 (2004) no. 12, pp. 945-949.

We develop a new method to uniquely solve a large class of heat equations, so called Kolmogorov equations in infinitely many variables. The equations are analyzed in spaces of sequentially weakly continuous functions weighted by proper (Lyapunov type) functions. In this way, for the first time, the solutions are constructed everywhere without exceptional sets for equations with possibly non-locally Lipschitz drifts. Apart from general analytic interest, the main motivation is to apply this to uniquely solve martingale problems in the sense of Stroock–Varadhan given by stochastic partial differential equations from hydrodynamics, such as the stochastic Navier–Stokes equations. In this Note this is done in the case of the stochastic generalized Burgers equation. Uniqueness is shown in the sense of Markov flows.

Nous proposons une nouvelle méthode de résoudre une large classe d'équations de chaleur, c'est-à-dire, d'équations de Kolmogorov en dimension infinie. Nous considèrons ces équations dans les espaces des fonctions faiblement séquentiellement continues et subordonnées aux fonctions du type de Liapounoff appropriées. Nos résultats donnent la première construction d'une solution qui existe partout dans le cas de coefficients non lipschitziens. Ces études sont motivées par des applications aux problèmes de martingales au sens de Stroock–Varadhan pour les équations stochastiques aux dérivées partielles de l'hydrodynamique du type de Navier–Stokes. En particulier, l'équation stochastique de Burgers est analysée. L'unicité est établie au sens des flots markoviens.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2004.03.024
Röckner, Michael 1; Sobol, Zeev 2

1 Fakultät für Mathematik, Universität Bielefeld, Postfach 10 01 31, 33501 Bielefeld, Germany
2 Department of Mathematics, Imperial College, London SW7 2AZ, UK
@article{CRMATH_2004__338_12_945_0,
     author = {R\"ockner, Michael and Sobol, Zeev},
     title = {A new approach to {Kolmogorov} equations in infinite dimensions and applications to stochastic generalized {Burgers} equations},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {945--949},
     publisher = {Elsevier},
     volume = {338},
     number = {12},
     year = {2004},
     doi = {10.1016/j.crma.2004.03.024},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2004.03.024/}
}
TY  - JOUR
AU  - Röckner, Michael
AU  - Sobol, Zeev
TI  - A new approach to Kolmogorov equations in infinite dimensions and applications to stochastic generalized Burgers equations
JO  - Comptes Rendus. Mathématique
PY  - 2004
SP  - 945
EP  - 949
VL  - 338
IS  - 12
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2004.03.024/
DO  - 10.1016/j.crma.2004.03.024
LA  - en
ID  - CRMATH_2004__338_12_945_0
ER  - 
%0 Journal Article
%A Röckner, Michael
%A Sobol, Zeev
%T A new approach to Kolmogorov equations in infinite dimensions and applications to stochastic generalized Burgers equations
%J Comptes Rendus. Mathématique
%D 2004
%P 945-949
%V 338
%N 12
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2004.03.024/
%R 10.1016/j.crma.2004.03.024
%G en
%F CRMATH_2004__338_12_945_0
Röckner, Michael; Sobol, Zeev. A new approach to Kolmogorov equations in infinite dimensions and applications to stochastic generalized Burgers equations. Comptes Rendus. Mathématique, Volume 338 (2004) no. 12, pp. 945-949. doi : 10.1016/j.crma.2004.03.024. http://www.numdam.org/articles/10.1016/j.crma.2004.03.024/

[1] V. Barbu, G. Da Prato, A. Debusche, The transition semigroup of stochastic Navier–Stokes equations in 2-D, Preprints di Matematica, n. 11, Scuola Normale Superiore, Pisa, 2002

[2] Cerrai, S. Second Order PDE's in Finite and Infinite Dimensions: A Probabilistic Approach, Lecture Notes in Math., vol. 1762, Springer, 2001

[3] Da Prato, G.; Debusche, A. Maximal dissipativity of the Dirichlet operator corresponding to the Burgers equation, Stochastic Processes, Physics and Geometry: New Interplays, vol. 1, AMS for the CMS, Providence, RI, 2000, pp. 85-98

[4] G. Da Prato, A. Debusche, Ergodicity for the 3D stochastic Navier–Stokes equations, Prépublication 03-01, Institut de Recherche Mathématique de Rennes, 2003

[5] Da Prato, G.; Röckner, M. Singular dissipative stochastic equations in Hilbert spaces, Probab. Theory Related Fields, Volume 124 (2002), pp. 261-303

[6] G. Da Prato, M. Röckner, Invariant measures for a stochastic porous medium equation, BiBoS-Preprint, 2003, in: Proceedings of Conference in Honour of K. Itô, Kyoto 2002, 17 pp., in press

[7] Röckner, M. Lp-analysis of finite and infinite dimensional diffusion operators (Da Prato, G., ed.), Stochastic PDE's and Kolmogorov's Equations in Infinite Dimensions, Lecture Notes in Math., vol. 1715, Springer, Berlin, 1999, pp. 65-116

[8] M. Röckner, Z. Sobol, A new analytic approach to the Kolmogorov equations of the stochastic 2D-Navier–Stokes equations, Preprint, 2003

[9] M. Röckner, Z. Sobol, Kolmogorov equations in infinite dimensions: well-posedness, regularity of solutions, and applications to stochastic generalized Burgers equations, BiBoS-Preprint 03-10-129, 2003, 49 p

[10] Stannat, W. (Nonsymmetric) Dirichlet operators on L1: existence, uniqueness and associated Markov processes, Ann. Scuola Norm. Sup. Pisa Cl. Sci., Volume 28 (1999) no. 4, pp. 99-140

[11] Stroock, D.W.; Varadhan, S.R.S. Multidimensional Diffusion Processes, Springer, 1979

Cited by Sources: